I've been on Cymbalta since 11/10 (depression). Also have epilepsy. Off med & side effects bad?I have partial seizures, have had for years. My partials are just seeing & hearing weird things. I ignored the increase thinking seizure meds not high enough. Then seizures changed, began to have abscence (zone out), seizure med increasd, 2nd 1 added. Then began to feel "zaps" and having grand mal seizures. Husband did research & MD agrees w/him Cymbalta the reason so stopped b/c grand mals got so bad I had 4 in a day. Still having "zaps" and feel these rages I have never felt before. I feel like I'm going crazy. Anyone else feel this way? How did you deal with it?
Unfortunately you needed to taper off the Cymbalta to avoid withdrawals but under the circumstances I can see why the doctor discontinued abruptly. The symptoms of withdrawal you are having are normal though very annoying to say the least. Try to hold on. The withdrawals should get better within a couple of weeks from stopping the Cymbalta. Your only other choice it to go back on a low dose of Cymbalta (30mgs) and taper off but if it is the cause of your seizures then I don't think this is a good idea.
There really is no other means of controlling the withdrawals so you are going to have to tough it out. I wish I had a better answer for you.
It seems to me that you might not have appropriate doctors - are you getting your medical help from a GP? If so, I suggest going to a neurologist for your seizures, who is open to discussing your condition with your Psychiatrist. Your case seems to me, just a plain old human, to be very complicated. This is really quite important. My late signifigant other died, ultimately, from complications incurred from a head injury he received while having a grand mal. But beyond that esoteric result - you deserve a better quality of life. Please try specialists, if you aren't already
I can not speak for me but a very good friend of mine had 2 different types of seizures one she had the weird sounds, smells and she would become angry and zone out for just a couple of minutes they progressed to complete Grand mal seizure to where she would convulse and have some of the other symptoms you mention, as a matter of fact they called the one type partial seizures, the other they called grand mal seizures, she went to the University at (I.U. Medical Center) they were able to keep her for observation and they were able to get both types under control with medication, she was seen by a team of neurologists, she made the same statement that she felt like she was loosing her mind, once under the care of evidentally the appropriate doctors they were able to thoroughly investigate the medical evidence and come up with a care plan that worked for her, It is my hope that you find the care that you need and that they find the medications that you need in order for you to also have a positive outcome. keep us posted
I do not have epilepsy but I was taking Cymbalta for depression for the last six months. I want to share a bit about the side effects I experienced because maybe you had similar reactions... I remember reading somewhere about the drug that one side effect that some people experience is vivid dreams. I have strange dreams sometimes anyway (I'm sure everyone does sometimes) but I noticed that the longer I stayed on the medication the stranger, scarier and more upsetting my dreams became... and they also started becoming more and more vivid until they were waking me from sleep at night and the horrible dreams even stayed with me during the days and I felt like I couldn't shake them; the images or disturbing events. i finally decided to talk to my doctor about my concerns and he put me on a taper down program from the drug. it has been three weeks now and I have dropped my dose down three times.
I am already feeling much better and the vivid dreams have been becoming less and less vivid and bothersome. I am confident that I won't have that same problem again without the Cymbalta. I have been on a number of medications thus far in my lifetime and I have never heard of any side effect anything like vivid dreams. It just makes me wonder what is different about it that could cause such a strange side effect... just wondering if that could have had anything to do with why you are experiencing such strange side effects of your own. You have different medical conditions than I so maybe it's possible that your body is reacting even worse to it than mine did? Just something to think about, maybe research or possibly talk to your doctor about. I came on here to warn others about this side effect, but when I saw your post I just wanted to share with you, because, who knows? You never know. I hope you feel better soon!! I also saw one other person's response to your post and I agree that since you are not tapering down it may take time for your body to get past the withdrawal without it. I feel like I am even having a slight withdrawal from tapering down on this particular medication, so it may take a little while for your body to adjust. Make sure that you get lots of vitamins and rest during this time if you can. Also I have found that hot baths or showers can help to physically relax your muscles and relax you mentally during withdrawals. One other thing, have you tried a benzodiazepines for your epilepsy? Just wondering because I know others with epilepsy who have used medications such as xanax, ativan or lorazepam, and they can also be helpful during withdrawal, but of course it is always something you should discuss with your doctor! Good luck and I hope you feel better.
PLEASE! Just make sure if for any reason if you decide to stop talking these medications that you DO NOT I mean Do Not stop taking them on you're own. I made this mistake and had a very bad accident happen to me where my husband found me on the floor unconscious . I ended up at the E.R. then ICU and didn't know where or how I got there. Had a Spiral tap and had Spinal Meningitis where the doctors found out that I have to go back on the Cynbata to control my seizures. FYI always go with you're doctor never try going off medications on your own. My bad. And a hard price to pay health wise. All I can say is Thank you to the doctors at PRMC & God is good, Amen.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Aug 2011 • 3 answers
Posted 20 Mar 2012 • 3 answers
Posted 18 Mar 2014 • 2 answers
Posted 22 Apr 2015 • 2 answers
Posted 14 Jul 2017 • 1 answer